RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Vladikavkaz. Mat. Zh.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Vladikavkaz. Mat. Zh., 2017, Volume 19, Number 4, Pages 35–49 (Mi vmj631)  

This article is cited in 2 scientific papers (total in 2 papers)

A periodic boundary value problem for a fourth order differential operator with a summable potential

S. I. Mitrokhin

Lomonosov Moscow State University, Research Computer Center, 1 Vorobyevy Gory, Moscow, 119991 Russia

Abstract: The paper is devoted to the study of a fourth-order differential operator with a summable potential and periodic boundary conditions. The method of studying of operators with a summable potential is an extension of the method of studying operators with piecewise smooth coefficients. Boundary value problems of this kind arise when studying the oscillations of beams and bridges composed from materials of different density. The solution of the differential equation is reduced to the solution of the Volterra integral equation. The integral equation is solved by Picard's method of successive approximations. The aim of the, investigation of the integral equation is to obtain asymptotic formulas and estimates for the solutions of the differential equation that defines the differential operator. Questions of geophysics, quantum mechanics, kinetics, gas dynamics and the theory of oscillations of rods, beams and membranes require the development of asymptotic methods for the case of differential equations with nonsmooth coefficients. Asymptotic methods continue to evolve, despite the rapid progress in numerical methods associated with the advent of supercomputers; at present asymptotic and numerical methods complement each other. In the paper, for large values of the spectral parameter, the asymptotics of the solutions of the differential equation that defines the differential operator is obtained. Asymptotic estimates for solutions are established similarly to the asymptotic estimates of solutions of a second-order differential operator with smooth coefficients. The study of periodic boundary conditions leads to the study of the roots of a function represented in the form of a fourth order determinant. To obtain the roots of this function, an indicator diagram has been examined. The roots are in four sectors of an infinitesimal angle, determined by the indicator diagram. The behavior of the roots of this equation in each of the sectors of the indicator diagram is investigated. The asymptotics of eigenvalues of the differential operator under consideration is found. The formulas obtained for the asymptotics of the eigenvalues make it possible to study the spectral properties of the eigenfunctions. If the potential of the operator is not a summable function, but only piecewise smooth, then the obtained formulas for the asymptotics of the eigenvalues are sufficient to derive the formula for the first regularized trace of the differential operator under study.

Key words: differential operator of fourth order, summable potential, periodic boundary conditions, spectral parameter, asymptotics of solutions, asymptotics of eigenvalues.

Full text: PDF file (278 kB)
References: PDF file   HTML file
UDC: 517.9
Received: 02.02.2017

Citation: S. I. Mitrokhin, “A periodic boundary value problem for a fourth order differential operator with a summable potential”, Vladikavkaz. Mat. Zh., 19:4 (2017), 35–49

Citation in format AMSBIB
\Bibitem{Mit17}
\by S.~I.~Mitrokhin
\paper A periodic boundary value problem for a fourth order differential operator with a summable potential
\jour Vladikavkaz. Mat. Zh.
\yr 2017
\vol 19
\issue 4
\pages 35--49
\mathnet{http://mi.mathnet.ru/vmj631}


Linking options:
  • http://mi.mathnet.ru/eng/vmj631
  • http://mi.mathnet.ru/eng/vmj/v19/i4/p35

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. S. I. Mitrokhin, “Asimptotika spektra periodicheskoi kraevoi zadachi dlya differentsialnogo operatora s summiruemym potentsialom”, Tr. IMM UrO RAN, 25, no. 1, 2019, 136–149  mathnet  crossref  elib
    2. S. I. Mitrokhin, “Ob issledovanii spektra funktsionalno-differentsialnogo operatora s summiruemym potentsialom”, Vladikavk. matem. zhurn., 21:2 (2019), 38–57  mathnet  crossref
  • Владикавказский математический журнал
    Number of views:
    This page:162
    Full text:69
    References:22

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021